Alert archive / Illinois / Wind Chill Advisories in 2018
Wind Chill Advisory 2, NWS Lincoln, IL
NWS Lincoln, IL issued this wind chill advisory at Jan 4, 2018, 2:18 PM CST for 13 counties in Illinois. It took effect at Jan 5, 2018, 12:00 AM CST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jan 4, 2018, 2:18 PM CST (20:18 UTC)
- In effect from
- Jan 5, 2018, 12:00 AM CST
- Expired
- Jan 5, 2018, 10:00 AM CST
- In force
- 10 hr
- Issued by
- NWS Lincoln, IL
Counties Champaign County, IL, DeWitt County, IL, Douglas County, IL, Edgar County, IL, Knox County, IL, Marshall County, IL, McLean County, IL, Peoria County, IL, Piatt County, IL, Stark County, IL, Tazewell County, IL, Vermilion County, IL, Woodford County, IL
The radar
The Lincoln radar (KILX), 47 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.3 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 965 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- -28 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
160 WWUS43 KILX 042018 WSWILX URGENT - WINTER WEATHER MESSAGE National Weather Service Lincoln IL 218 PM CST Thu Jan 4 2018 ILZ027>031-037-038-043>046-055-057-050400- /O.NEW.KILX.WC.Y.0002.180105T0600Z-180105T1600Z/ Knox-Stark-Peoria-Marshall-Woodford-Tazewell-McLean-De Witt-Piatt- Champaign-Vermilion-Douglas-Edgar- Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka, Pekin, Bloomington, Normal, Clinton, Monticello, Champaign, Urbana, Danville, Tuscola, and Paris 218 PM CST Thu Jan 4 2018 ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CST FRIDAY... * WHAT...Very cold wind chills expected. The cold wind chills will cause frostbite to exposed skin in as little as 30 minutes. Expect wind chills to range from 10 below zero to 20 below zero. * WHERE...Areas along and north of a Galesburg...to Clinton...to Paris line. * WHEN...Midnight to 10 AM Friday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$ Barnes
4 follow-up statements
158 WWUS43 KILX 050410 WSWILX URGENT - WINTER WEATHER MESSAGE National Weather Service Lincoln IL 1010 PM CST Thu Jan 4 2018 ILZ027>031-037-038-043>046-055-057-051200- /O.CON.KILX.WC.Y.0002.180105T0600Z-180105T1600Z/ Knox-Stark-Peoria-Marshall-Woodford-Tazewell-McLean-De Witt-Piatt- Champaign-Vermilion-Douglas-Edgar- Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka, Pekin, Bloomington, Normal, Clinton, Monticello, Champaign, Urbana, Danville, Tuscola, and Paris 1010 PM CST Thu Jan 4 2018 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST FRIDAY... * WHAT...Very cold wind chills expected. The cold wind chills will cause frostbite to exposed skin in as little as 30 minutes. Expect wind chills to range from 10 below zero to 20 below zero. * WHERE...Areas along and north of a Galesburg...to Clinton...to Paris line. * WHEN...Midnight to 10 AM Friday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$
586 WWUS43 KILX 051151 WSWILX URGENT - WINTER WEATHER MESSAGE National Weather Service Lincoln IL 551 AM CST Fri Jan 5 2018 ILZ027>031-037-038-043>046-055-057-051600- /O.CON.KILX.WC.Y.0002.000000T0000Z-180105T1600Z/ Knox-Stark-Peoria-Marshall-Woodford-Tazewell-McLean-De Witt-Piatt- Champaign-Vermilion-Douglas-Edgar- Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka, Pekin, Bloomington, Normal, Clinton, Monticello, Champaign, Urbana, Danville, Tuscola, and Paris 551 AM CST Fri Jan 5 2018 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING... * WHAT...Very cold wind chills expected. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Expect wind chills to range from 5 below zero to 15 below zero. * WHERE...Portions of central Illinois, east central Illinois and west central Illinois. * WHEN...Now to 10 AM this morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$
713 WWUS43 KILX 051336 WSWILX URGENT - WINTER WEATHER MESSAGE National Weather Service Lincoln IL 736 AM CST Fri Jan 5 2018 ILZ037-043-044-055-057-051445- /O.CAN.KILX.WC.Y.0002.000000T0000Z-180105T1600Z/ Tazewell-De Witt-Piatt-Douglas-Edgar- Including the cities of Pekin, Clinton, Monticello, Tuscola, and Paris 736 AM CST Fri Jan 5 2018 ...WIND CHILL ADVISORY IS CANCELLED... Cloud cover extending farther northward than anticipated has kept temperatures several degrees warmer than expected overnight, therefore the wind chill advisory is cancelled. $$ ILZ027>031-038-045-046-051600- /O.CON.KILX.WC.Y.0002.000000T0000Z-180105T1600Z/ Knox-Stark-Peoria-Marshall-Woodford-McLean-Champaign-Vermilion- Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka, Bloomington, Normal, Champaign, Urbana, and Danville 736 AM CST Fri Jan 5 2018 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING... * WHAT...Very cold wind chills expected. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Expect wind chills around 15 degrees below zero. * WHERE...Portions of central Illinois, east central Illinois and west central Illinois. * WHEN...Now to 10 AM this morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$
667 WWUS43 KILX 051559 WSWILX URGENT - WINTER WEATHER MESSAGE National Weather Service Lincoln IL 959 AM CST Fri Jan 5 2018 ILZ027>031-038-045-046-051700- /O.EXP.KILX.WC.Y.0002.000000T0000Z-180105T1600Z/ Knox-Stark-Peoria-Marshall-Woodford-McLean-Champaign-Vermilion- Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka, Bloomington, Normal, Champaign, Urbana, and Danville 959 AM CST Fri Jan 5 2018 ...WIND CHILL ADVISORY WILL EXPIRE AT 10 AM CST THIS MORNING... Wind chill readings continue to slowly rise this morning, with most locations in the zero to 10 below zero range. As a result, the wind chill advisory will be allowed to expire. $$ Smith
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this wind chill advisory went out at Jan 4, 11:28 AM CST, 2 hours 50 minutes earlier.
Area forecast discussion, Jan 4, 11:28 AM CST, 2 hours 50 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 1128 AM CST Thu Jan 4 2018 .UPDATE... Issued at 1017 AM CST Thu Jan 4 2018 A weak short-wave trough noted on 16z/10am water vapor imagery over the eastern Dakotas will drop southeastward...spreading clouds into west-central Illinois today. Latest satellite imagery shows an area of mid-level clouds over Iowa spilling across the Mississippi River. Based on satellite timing tools, think areas along/southwest of a Galesburg to Jacksonville line will become overcast within the next couple of hours. Further east, sunshine will prevail for the balance of the day. High temperatures will range from the single digits across the snow-covered northern half of the KILX CWA...to the teens further south where little or no snow cover exists. Wind-chills currently range from 15 below to 20 below zero across the Wind-Chill Advisory area, so will maintain the advisory until it expires at noon. && .SHORT TERM...(Today and tonight) ISSUED AT 358 AM CST Thu Jan 4 2018 500 mb flow over the country this morning remains very amplified, keeping the frigid temperatures over the Great Lakes and the Midwest. The warmer air is trapped under the ridge to the west, over the Rockies and the west coast. The forecast overall remains unchanged, with the pattern remaining stagnant until later in the weekend. Cold temperatures continue for the region under prolonged northwesterly flow. Chances for precip center around a quick wave tonight/tomorrow...and a stronger wave later in the weekend altering the pattern aloft. Clear and cold this morning, with lows in the negative single digits and light winds. Even the light winds enough to drop the apparent temps to wind chill advisory criteria and have not altered the current advisory across much of Central IL. A wave to the NW this morning working its way into the region. From midday, should see the clouds increasing to the NW, slowly working into western and southwestern portions of the state at least. Northwesterly winds continue into the overnight hours. Models continue to flicker with a depiction of light qpf with the quick wave after midnight and into tomorrow morning. Timing has backed up a bit into the early morning hours with this run, but the track of the qpf swath is different in almost every run. With such a weak system, the flurries/light snow will likely be in a pretty narrow corridor. Confining mentions to the southwestern portions of the state. .LONG TERM...(Friday through Wednesday) ISSUED AT 358 AM CST Thu Jan 4 2018 Moving into the extended... the forecast is dry and cold for the latter half of Friday and into Saturday night. Issues in the forecast revolve around the next system for Sunday. Surface winds gain a southerly component on Saturday afternoon as the ridge slips eastward, and temperatures start to warm. An aggressive wave moves onshore in the Pac NW, setting up a shift in the pattern and precip for Sunday in the Midwest. Major differences in the forecast at this point, including interaction with the wave in the more northern stream...closed low or open wave at 500mb. Track differences, as well as thermal profile differences keep the forecast still a bit vague. How much warm air makes it into the region will result in a major difference in precip types...much less if the surface low remains much further south as the latest GFS and to a lesser extent the ECMWF are starting to portray. For now, the forecast is snow...and a slushy mix potentially for Sunday...converting to all snow Sunday night. Plenty of changes likely on that portion of the forecast. Temperatures moderate with the wave dampening over the region in the wake of that low bringing in warmer temps through the extended to start next week. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 1128 AM CST Thu Jan 4 2018 VFR conditions will prevail through the entire 18z TAF period. A weak disturbance will pass W/SW of Illinois tonight and will bring mid-level clouds and perhaps a few snow flurries to KSPI from late evening through the overnight hours. Based on current upstream satellite/radar trends and NAM forecast soundings, have taken ceilings down to 5000ft at KSPI between 05z and 15z. Further northeast at KBMI/KCMI, skies will remain mostly clear with only FEW-SCT mid clouds. Once the system passes, skies will become mostly clear at all terminals after 15z. Winds will be NW at 5-10kt this afternoon, then will become N/NW by Friday morning. && .ILX WATCHES/WARNINGS/ADVISORIES... Wind Chill Advisory until noon CST today for ILZ027>031-036>038- 040>057-061>063-066>068. && UPDATE...Barnes SHORT TERM...HJS LONG TERM...HJS AVIATION...Barnes
Hazardous weather outlook, Jan 4, 12:08 PM CST, 2 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 1208 PM CST Thu Jan 4 2018 ILZ040-047>052-061-066-067-071-072-051200- Cass-Christian-Clay-Effingham-Jasper-Menard-Morgan-Richland- Sangamon-Schuyler-Scott-Shelby- 1208 PM CST Thu Jan 4 2018 This Hazardous Weather Outlook is for portions of central Illinois, southeast Illinois and west central Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... A band of light snow will track southeast across parts of far west central through southeast Illinois late tonight. Any accumulations are expected to be less than one inch. Wind chills overnight are expected to drop to between 5 below zero to 12 below zero. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... Bitterly cold air will linger through Saturday morning. Early morning wind chills will range from 5 below zero to 15 below zero. Some light snow or flurries will be possible Friday morning with any accumulations expected to be less than one inch. A storm system could potentially bring a mix of wintry precipitation Sunday into Monday morning. Stay tuned to later forecasts for further details. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ027>031-036>038-041>046-053>057-062-063-068-073-051200- Champaign-Clark-Coles-Crawford-Cumberland-De Witt-Douglas-Edgar- Fulton-Knox-Lawrence-Logan-Macon-Marshall-Mason-McLean-Moultrie- Peoria-Piatt-Stark-Tazewell-Vermilion-Woodford- 1208 PM CST Thu Jan 4 2018 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois, southeast Illinois and west central Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... Bitterly cold air will linger through Saturday morning. Wind- chills will drop to between 10 below and 17 below zero. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... Morning wind chills on Friday will range from 12 below to 17 below zero with wind chills of 10 below to 20 below zero expected early Saturday morning. A storm system could potentially bring a mix of wintry precipitation Sunday into Monday morning. Stay tuned to later forecasts for further details. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. Smith
Nearby
Wind Chill Advisories in Illinois, 2018Every wind chill advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.